Maryland, 2009

Hail and Damaging Winds in Maryland, May 29, 2009

May 29, 2009 · NWS LWX · 17 events in 4 counties and zones

A cold front combined with plenty of instability to trigger showers and thunderstorms. With plenty of instability and strong winds aloft, thunderstorms did become severe producing damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A cold front combined with plenty of instability to trigger showers and thunderstorms. With plenty of instability and strong winds aloft, thunderstorms did become severe producing damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 29, 8:50 AM EST, 3 hours 37 minutes earlier.

Area forecast discussion, May 29, 8:50 AM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
950 AM EDT FRI MAY 29 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
EVENING...PROVIDING A FOCUS FOR SHOWERS AND THUNDERSTORMS WHICH
COULD PRODUCE HEAVY RAINFALL. A REINFORCING DRY COLD FRONT WILL
MOVE THROUGH ON SATURDAY. HIGH PRESSURE BUILDS IN SUNDAY INTO
MONDAY BEFORE THE NEXT STORM SYSTEM APPROACHES DURING THE MIDDLE
OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENT ANALYSIS SHOWS A COLD FRONT MOVING THROUGH WEST VIRGINIA
THIS MORNING. AN UPPER-LEVEL DISTURBANCE ASSOCIATED WITH THIS COLD
FRONT IS MOVING THROUGH THE OHIO VALLEY. WEAK HIGH PRESSURE BEHIND
THIS FRONT REMAINS OVER THE MID-WEST WHILE A REINFORCING COLD FRONT
PASSES THROUGH THE GREAT LAKES.

THE COLD FRONT WILL PASS THROUGH OUR REGION THIS AFTERNOON. PLENTY
OF WARM AND HUMID AIR REMAINS IN PLACE AHEAD OF THE FRONT. THE
NAM/GFS BUFKIT ALONG WITH SREF GUIDANCE CONTINUES TO SUGGEST AROUND
1000-1500 J/KG OF MLCAPE DEVELOPING AHEAD OF THE FRONT THIS
AFTERNOON EAST OF THE BLUE RIDGE. THE MID-LEVEL CAP WILL ERODE WITH
HEATING OF THE DAY AND THE UPPER-LEVEL DISTURBANCE APPROACHING FROM
THE WEST. THIS WILL TRIGGER SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. WITH DEEP LAYER SHEAR AROUND 30 KNOTS AND MODERATE
INSTABILITY...THIS DOES POSE THE THREAT FOR SOME THUNDERSTORMS TO
BECOME SEVERE EAST OF THE BLUE RIDGE MOUNTAINS. ANOTHER THREAT IS
FOR LOCALLY HEAVY RAINFALL. WITH PLENTY OF MOISTURE IN PLACE
PRECIPITABLE  WATERS WILL APPROACH TWO STANDARD DEVIATIONS ABOVE
NORMAL FOR THIS TIME OF YEAR. THIS WILL POSE THE THREAT FOR LOCALLY
HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WILL
CONTINUE WITH A FLOOD WATCH ACROSS MOST OF THE BALTIMORE AND
WASHINGTON METROPOLITAN AREA WHERE FLASH FLOOD GUIDANCE REMAINS LOW
FROM PREVIOUS RAIN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
DRIER AREA WORKS IN BY MIDNIGHT...WITH CLEARING SKIES. TEMPS DROP
INTO THE MID 50S TO LOW 60S...AS HIGH PRESSURE RIDGE APPROACHES THE
AREA.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
PREFER THE GFS OVER THE NAM HANDLING A SHORTWAVE PASSING THROUGH THE
CWA SATURDAY. GFS IS FASTER AND FURTHER NORTH. THERE/S LIKELY A
REINFORCING COLD FRONT AT THE SURFACE WHICH MOVES THROUGH ON
SATURDAY AS WELL. HOWEVER...IN THE WAKE OF THE FRIDAY COLD
FRONT...MOISTURE WILL BE LESS. THEREFORE...BELIEVE MOST OF THE
SHOWERS WILL RESIDE ACROSS THE HIGHLANDS WITH AID OF SOME UPSLOPE
ENHANCEMENT BEHIND THE REINFORCING FRONT. WILL KEEP AREAS EAST OF
THE MTNS DRY ATTM.

HIGH PRESSURE BUILDS IN SUNDAY INTO MONDAY. GFS INDICATES HIGH
PRESSURE RETREATING FASTER ON MONDAY...AND ANOTHER BOUNDARY MOVING
THROUGH MONDAY NIGHT AND STALLING ACROSS THE MID ATLANTIC THROUGH
MID WEEK. AGREE WITH THE IDEA OF A BOUNDARY MOVING INTO THE MID
ATLANTIC AND STALLING OUT IN A ZONAL FLOW ALOFT...BUT BELIEVE THE
00Z GFS IS TOO FAST WITH THE BOUNDARY MOVEMENT. WHILE MOISTURE WILL
INCREASE IN A RETURN FLOW MONDAY/MONDAY NIGHT...BELIEVE THE BOUNDARY
WILL BE SLOWER TO MAKE IT INTO THE CWA AND WILL MOVE SOUTH INTO THE
MID ATLANTIC SOMETIME TUESDAY AND STALL OUT THROUGH THURSDAY. WITH
WAVES MOVING ALONG THE WAVE...THIS MAY RENEW A HEAVY
RAINFALL/FLOODING THREAT ACROSS THE MID ATLANTIC DURING THE MIDDLE
OF NEXT WEEK.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
LOW CLOUDS AND BR SHOULD BURN OFF DURING THE MID-MORNING HOURS
ACROSS KBWI AND KMTN. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON ACROSS THE TERMINALS. THE BEST CHANCE WILL BE
DURING THE MID AFTERNOON HOURS. SOME THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS AND HAIL. THUNDERSTORMS SHOULD MOVE AWAY
EARLY THIS EVENING...AND VFR CONDITIONS ARE EXPECTED MOST OF
TONIGHT. HOWEVER...PATCHY BR MAY REDUCE VISIBILITIES TO MVFR LEVELS
EARLY SATURDAY MORNING.

REINFORCING COLD FRONT MOVES ACROSS THE AREA SATURDAY. HIGH PRESSURE
BUILDS IN SUNDAY AND MONDAY. ANOTHER FRONT WILL SINK SOUTH INTO THE
MID ATLANTIC TUESDAY AND LIKELY STALL OUT THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.MARINE...
WINDS WILL REMAIN BELOW SCA CRITERIA TODAY. HOWEVER...SHOWERS AND
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING.
SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND
HAIL. DRIER AIR WILL MOVE ACROSS THE WATERS LATER TONIGHT AND WIND
SPEEDS SHOULD REMAIN BELOW SCA CRITERIA.

WILL HAVE TO WATCH A REINFORCING COLD FRONT MOVING THROUGH ON
SATURDAY...ALTHOUGH LATEST INDICATIONS ARE THAT GUSTS WOULD FAVOR 15
KT AS OPPOSED TO 20 KT AND THEREFORE NO SMALL CRAFT ADVISORY WOULD
BE NECESSARY.

HIGH PRESSURE BUILDS IN SUNDAY AND MONDAY...THEN ANOTHER FRONT WILL
MOVE TOWARD THE WATERS ON TUESDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MDZ004>006-
     009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ042-
     052>054.
WV...NONE.
MARINE...NONE.

&&

SYNOPSIS...SBK/BPP
NEAR TERM...BJL
SHORT TERM...SBK
LONG TERM...BPP
AVIATION...SBK/BJL/BPP
MARINE...SBK/BJL/BPP
Hazardous weather outlook, May 29, 8:56 AM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
956 AM EDT FRI MAY 29 2009

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
301000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
956 AM EDT FRI MAY 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS
AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL WHICH COULD CAUSE FLASH FLOODING.
THE MOST SUSCEPTIBLE AREA FOR FLASH FLOODING WILL BE ACROSS THE
WASHINGTON-BALTIMORE METRO CORRIDOR WHERE A FLASH FLOOD WATCH IS
IN EFFECT FROM NOON UNTIL 8 PM.

IN ADDITION...SOME THUNDERSTORMS ACROSS THE OUTLOOK AREA MAY BE
SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE MOST
LIKELY TIME FOR SEVERE WEATHER IS FROM 1 PM TO 7 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-301000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
956 AM EDT FRI MAY 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION LATE THIS
MORNING AND THIS AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL WHICH COULD CAUSE FLASH FLOODING.
THE MOST SUSCEPTIBLE AREA FOR FLASH FLOODING WILL BE ACROSS THE
WASHINGTON-BALTIMORE METRO AREA WHERE A FLASH FLOOD IS IN EFFECT
FROM NOON UNTIL 8 PM.

IN ADDITION...SOME THUNDERSTORMS ACROSS THE OUTLOOK AREA MAY BE
SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE MOST
LIKELY TIME FOR SEVERE WEATHER IS FROM NOON TO 6 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Special weather statement, May 29, 10:59 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1159 AM EDT FRI MAY 29 2009

VAZ028-031-WVZ052-053-291630-
CLARKE VA-JEFFERSON WV-BERKELEY WV-FREDERICK VA-
1159 AM EDT FRI MAY 29 2009

...STRONG THUNDERSTORMS TO AFFECT CLARKE...JEFFERSON...BERKELEY AND
FREDERICK COUNTIES...

AT 1159 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WADESVILLE...MOVING EAST AT 15 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
BERRYVILLE...CHARLES TOWN AND RANSON.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.
Special weather statement, May 29, 11:34 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1234 PM EDT FRI MAY 29 2009

VAZ031-042-WVZ053-291700-
CLARKE VA-LOUDOUN VA-JEFFERSON WV-
1234 PM EDT FRI MAY 29 2009

...STRONG THUNDERSTORMS TO AFFECT CLARKE...LOUDOUN AND JEFFERSON
COUNTIES...

AT 1234 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GAYLORD...MOVING EAST AT 20 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE CHARLES
TOWN...RANSON...ROUND HILL AND PURCELLVILLE.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.

KRAMAR
Special weather statement, May 29, 11:53 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1253 PM EDT FRI MAY 29 2009

MDZ003-004-VAZ042-WVZ053-291730-
WASHINGTON MD-FREDERICK MD-LOUDOUN VA-JEFFERSON WV-
1253 PM EDT FRI MAY 29 2009

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...FREDERICK...LOUDOUN
AND JEFFERSON COUNTIES...

AT 1252 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM LOVETTSVILLE TO 2 MILES NORTH OF ROUND HILL...
MOVING EAST AT 15 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE
PURCELLVILLE AND POINT OF ROCKS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.

RESIDENTS OF NORTHERN LOUDOUN COUNTY SHOULD REMAIN ALERT AND BE
PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED.

KRAMAR

The radar

The Sterling radar (KLWX), 19 km away, was scanning. The volume nearest the first event began at 17:27 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 8 hail. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
May 29, 12:27 PM EST
Where
Montgomery County, 0.87 mi SE of Poolesville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.140, -77.410

Trees and wires were down in Poolesville.

Thunderstorm Wind, Montgomery

When
May 29, 12:42 PM EST
Where
Montgomery County, 0.87 mi SE of Poolesville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.140, -77.410

Trees and wires were down.

Thunderstorm Wind, Howard

When
May 29, 1:27 PM EST
Where
Howard County, 1.61 mi W of Fulton
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.150, -76.950

Several large branches were broken by thunderstorm winds.

Thunderstorm Wind, Howard

When
May 29, 1:27 PM EST
Where
Howard County, 1.75 mi SE of Highland
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.160, -76.950

Several mid-size branches were down from thunderstorm winds.

Thunderstorm Wind, Anne Arundel

When
May 29, 2:00 PM EST
Where
Anne Arundel County, 0.54 mi E of Ferndale
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.200, -76.660

Trees were down near Route 70 and Andover Road.

Thunderstorm Wind, Anne Arundel

When
May 29, 2:10 PM EST
Where
Anne Arundel County, Herald Harbor
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.050, -76.570

Trees were down on homes in Herald Harbor.

Thunderstorm Wind, Anne Arundel

When
May 29, 2:20 PM EST
Where
Anne Arundel County, 1.75 mi ESE of Revell
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.060, -76.500

A tree was down in Belvedere Heights.

Thunderstorm Wind, Anne Arundel

When
May 29, 2:20 PM EST
Where
Anne Arundel County, 1.48 mi NNW of St Margarets
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.050, -76.480

Trees were down near Forked Creek Road and Shore Acres.

Hail, Anne Arundel

When
May 29, 2:22 PM EST
Where
Anne Arundel County, Severna Park
Measured
0.75 in hail
Reported by
Public
Coordinates
39.070, -76.550

Penny size hail was reported near Severna Park.

Hail, Anne Arundel

When
May 29, 2:30 PM EST
Where
Anne Arundel County, 1.48 mi NNW of St Margarets
Measured
0.88 in hail
Reported by
Public
Coordinates
39.050, -76.480

Nickel size hail was reported near Arnold.

Thunderstorm Wind, Charles

When
May 29, 4:39 PM EST
Where
Charles County, 1.38 mi N of Mc Conchie
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.520, -77.070

Large branches were down.

Hail, Charles

When
May 29, 4:39 PM EST
Where
Charles County, 1.38 mi N of Mc Conchie
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.520, -77.070

Quarter size hail was reported near Ripley.

Hail, Charles

When
May 29, 4:41 PM EST
Where
Charles County, 0.69 mi S of Port Tobacco
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.510, -77.020

Nickel size hail was reported near Port Tobacco.

Hail, Charles

When
May 29, 4:41 PM EST
Where
Charles County, 0.88 mi SE of Port Tobacco
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.510, -77.010

Half dollar size hail was reported near Port Tobacco.

Hail, Charles

When
May 29, 4:43 PM EST
Where
Charles County, 1.48 mi NNE of Newtown
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.520, -76.940

Half dollar size hail was reported just south of La Plata.

Hail, Charles

When
May 29, 4:47 PM EST
Where
Charles County, 1.48 mi NNE of Newtown
Measured
0.75 in hail
Reported by
Other Federal Agency
Coordinates
38.520, -76.940

Penny size hail was reported near La Plata.

Hail, Charles

When
May 29, 4:48 PM EST
Where
Charles County, 0.35 mi SE of Allens Fresh
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.416, -76.946

Penny size hail was reported just southeast of Faulkner.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2009Every state in 2009This day in weather historyWarnings in Maryland, May 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170735, 170726, 170718, 170719, 170720, 170721, 170722, 170724, 170727, 170728, 170725, 170729, 170730, 170732, 170731, 170733, 170734.